Thyroxine could be a cause of some of my problems

Been really unwell fro a while now. Thyroxine was increased and felt worse. TSH was the lowest its ever been, T3 out of range and T4 in top end of range. Despite this i have palipations, heart flutters, sweating, insomnia, panic attacks, heat intolerance and a general feeling of being ill, unable to think clearly.

I have started to reduce my thyroxine and feel more clear headed today.

On the higher dose of thyroxine i did not feel like i needed to sleep...almost like keeping me awake unaturally and even when i did go to sleep it was for a couple of hours.

I feel that i am naturally a person without a great deal of energy and need alot of sleep and thyroxine was making my body do something unatural..of couse its early days on this lower dose but i feel a little of me coming back. Instead of feeling like a zomby incapable of conduction a conversation....i the feeling i am describing is like some on speed even though i have never taken this.

Last edited by

19 Replies

  • Is it possible you're not converting?

  • Im not sure howi would prove that...but my t3 is outside of the range and has never been that high before. I just feel i need to get off Levo and find out if this is the cause.

  • Apologies - I must have misunderstood. Didn't realise your t3/t4 were high and tsh low. Did you edit the post to add that? Otherwise I need some new reading glasses. :-)

  • Thanks least i now know that if i had a conversion problem my t3 would be at the lower end of the range.

  • wqs in original might need glasses..i know for sure i need an hearing aid...does it never end.

  • I have glasses!! :-) Maybe need new ones. :-(

    I sometimes skim to the detriment of my understanding. :-)

  • My hearing or lack of it is so annoying for other people. One day i was in the car with my daughter after we had been shopping and i thought she sai iv bought some ice cream..i replied it needs to go ont he freezer a soon as we get back, it will be already menting...she said No not ice crean but eye cream....then because i miss what there saying they wont repeat themselves oh well....

  • They should stop whispering. :-)

  • Definitely sound like you were over medicated. You are obviously feeling a lot better now you have reduced so you are listening to your body and acting accordingly.

    When you say your FT3 was out of range do you mean it was over the top of the range.

    Moggie x

  • Yes over top end of range...i also think i was over medicated for me wheras some people may do well within that range.

    Iv never looked at natural replacements would be interested to find out more about them and if the side effects are any different.

  • Well if you were only on levo and your FT3 was over the range then you do not have a conversion issues, nor do you have an absorption issue.

    What are your remaining symptoms and have you had all your vitamins tested? If you have do you have the results to post as low vitamins can mimic thyroid symptoms and can get easily muddled - which is what happened to me.

    Moggie x

  • My last bloods showed low Vit D and iv started on supplements..maybe this has helped but it only a few days. The reason i thought it was the Levo was on the lower dose im not as panicky and the palpitations seem to be not as often.

  • Which would be about right - as soon as I go over medicated my heart palps come back.

    How low was your vitd and how much are you supplementing?

    Moggie x

  • vit D was 25 rang 60-150..told to take 1000 units daily

  • Hi

    I thought 1000 a day was a maintenance dose.

    April last year my level was 22, I supplemented with a sublingual 6000 iu. daily and by mid July it had gone up to 97.

    I think some sun I got helped as well.

    I have tried to keep to a maintenance daily dose of 1000 over the winter but I must admit I have missed quite a few doses and my level has now gone down to 71 so I am upping my dose a little again.

  • Thanks Moggie, tweating these issues could have huge positives.

  • I agree with Browny - 1,000iu will not raise your level enough and you should be taking 5 x that dose until your levels look a lot healthier.

    Low vitd can also cause heart palps so the sooner you raise your levels the better.

    Moggie x

  • I meant to say tweaking and not brain sure need tweaking

  • Agree with Browny and Moggie! :D

    One line of thought (from 'Grassroots' website) to supplement Vit D to get to a good level of

    80 nmol/l

    find your level - 25

    80-25 is 55


    So 5500iu daily until you reach 80 - get tested regularly (& calcium too in case)

    then take a maintenance dose to keep adequate levels.

    PS according to the Vitamin D council the upper level is at least 250nmo/l (USA measure 100 ng/ml) - page 11 -

    toxicity is rare but usually due to associated low vit/minerals like magnesium and K2. J :D

You may also like...